Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


The conformal geometry of billiards

Author: Laura DeMarco
Journal: Bull. Amer. Math. Soc. 48 (2011), 33-52
MSC (2010): Primary 37D50, 32G15
Published electronically: October 15, 2010
MathSciNet review: 2738905
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This article provides an introduction to some recent results in billiard dynamics. We present results that follow from a study of compact Riemann surfaces (equipped with a holomorphic 1-form) and an $ \mathrm{SL}_2\mathbb{R}$ action on the moduli spaces of these surfaces. We concentrate on the progress toward classification of ``optimal'' billiard tables, those with the simplest trajectory structure.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 37D50, 32G15

Retrieve articles in all journals with MSC (2010): 37D50, 32G15

Additional Information

Laura DeMarco
Affiliation: Department of Mathematics, Statistics, and Computer Science, University of Illinois at Chicago

PII: S 0273-0979(2010)01322-7
Received by editor(s): July 19, 2010
Published electronically: October 15, 2010
Article copyright: © Copyright 2010 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia